Alert archive / New Hampshire / Winter Storm Warnings in 2005

Winter Storm Warning 3, NWS Boston/Norton, MA

December 15, 2005Cheshire County, Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this winter storm warning at Dec 15, 2005, 4:22 PM EST for Cheshire County, Hillsborough County, New Hampshire. It took effect at Dec 16, 2005, 2:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2005, 4:22 PM EST (21:22 UTC)
In effect from
Dec 16, 2005, 2:00 AM EST
Expired
Dec 16, 2005, 4:54 AM EST
In force
3 hr
Issued by
NWS Boston/Norton, MA

Counties Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 127 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBOX 152122
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EST THU DEC 15 2005

...A FAST MOVING WINTER STORM WILL BRING A WINTRY MIX TO MUCH OF
SOUTHERN NEW ENGLAND LATE TONIGHT AND FRIDAY MORNING...

.A STORM MOVING TOWARD NEW ENGLAND FROM THE MID ATLANTIC COASTAL
REGION WILL BRING SNOW...SLEET AND AREAS OF FREEZING RAIN TO THE
REGION. THE MOST SIGNIFICANT SNOWFALL WILL OCCUR ACROSS SOUTHWEST NEW
HAMPSHIRE...WHILE ANY SNOW OR SLEET ALONG SOUTHEAST COASTAL AREAS
SHOULD QUICKLY CHANGE TO RAIN EARLY IN THE MORNING. 

NHZ011-015-160530-
/O.UPG.KBOX.WS.A.0003.051216T0700Z-051216T2100Z/
/O.NEW.KBOX.WS.W.0003.051216T0700Z-051216T2100Z/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
422 PM EST THU DEC 15 2005

...WINTER STORM WARNING IN EFFECT FROM 2 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM
WARNING FOR MUCH OF SOUTHWEST NEW HAMPSHIRE FOR LATE TONIGHT INTO
FRIDAY. THIS REPLACES THE WINTER STORM WATCH THAT WAS IN EFFECT.

SNOW WILL SPREAD INTO CHESHIRE AND HILLSBOROUGH COUNTIES OF
SOUTHWEST NEW HAMPSHIRE AFTER MIDNIGHT. THE SNOW MAY FALL HEAVY AT
TIMES FOR A WHILE FRIDAY MORNING BEFORE BECOMING MIXED WITH SLEET OR
FREEZING RAIN. TOTAL ACCUMULATIONS OF 4 TO 7 INCHES IS LIKELY ACROSS THE
WARNING AREA. THE PRECIPITATION SHOULD TAPER OFF BY EARLY OR MID
AFTERNOON ON FRIDAY.

A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES
OF SNOW IS EXPECTED IN A 12 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST
ON WELL TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR
UNTREATED SURFACES.

$$

CTZ002>004-MAZ009-011-RIZ001-160530-
/O.NEW.KBOX.WW.Y.0002.051216T0600Z-051216T1500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...BLANDFORD...SPRINGFIELD...
FOSTER...SMITHFIELD
422 PM EST THU DEC 15 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST
FRIDAY. 

SNOW WILL SPREAD INTO THE CONNECTICUT VALLEY AROUND OR JUST AFTER
MIDNIGHT...AND REACH NORTHERN RHODE ISLAND BY AROUND 2 OR 3 AM.
AFTER AN INCH OR TWO OF ACCUMULATION...THE SNOW WILL MIX WITH AND
CHANGE TO SLEET OR FREEZING RAIN THROUGHOUT THE ADVISORY AREA. THE
MIXED PRECIPITATION WILL LIKELY CHANGE TO RAIN BY MID MORNING. TRAVEL
FOR THE MORNING COMMUTE MAY BE QUITE DIFFICULT IN THE SPRINGFIELD AND
HARTFORD AREAS...AS WELL AS FOR LOCATIONS JUST NORTHWEST OF
PROVIDENCE.

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT.  ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS AND
SIDEWALKS. 

$$

MAZ002>006-008-010-012>014-026-NHZ012-160530-
/O.NEW.KBOX.WW.Y.0002.051216T0700Z-051216T1900Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
CHESTERFIELD...AMHERST...NORTHAMPTON...MILFORD...WORCESTER...
FOXBORO...NORWOOD...CAMBRIDGE...AYER...MANCHESTER...NASHUA
422 PM EST THU DEC 15 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 2 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EST
FRIDAY. 

SNOW WILL SPREAD INTO MUCH OF INTERIOR MASSACHUSETTS AND THE
MERRIMACK VALLEY OF NEW HAMPSHIRE BETWEEN 2 AND 4 AM. THE SNOW WILL
MIX WITH SLEET OR FREEZING RAIN DURING THE COURSE OF THE MORNING.

TO THE WEST AND NORTH OF BOSTON BUT ALONG AND INSIDE THE INTERSTATE 495
CORRIDOR...THE SNOW WILL LIKELY ACCUMULATE ONLY AN INCH OR TWO BEFORE
CHANGING TO SLEET OR FREEZING RAIN. THE SLEET OR FREEZING RAIN WILL
GIVE WAY TO JUST RAIN BY MID MORNING.

TO THE WEST AND NORTH OF INTERSTATE 495...THE SNOW WILL LIKELY ACCUMULATE
2 TO 4 INCHES BEFORE CHANGING TO SLEET OR FREEZING RAIN. THE
PRECIPITATION WILL LIKELY CHANGE TO JUST RAIN SOUTH AND EAST OF
A NASHUA TO FITCHBURG TO GREENFIELD LINE BY MIDDAY. RAIN MAY MAKE IT
AS FAR NORTH AS MANCHESTER NEW HAMPSHIRE BY THE EARLY AFTERNOON. THE
TEMPERATURE MAY NEVER RISE ABOVE FREEZING...HOWEVER...ACROSS
LOCATIONS WEST OF FITCHBURG AND NORTH OF ROUTE 2 IN NORTHERN
MASSACHUSETTS. 

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT.  ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS AND
SIDEWALKS. 

$$

THOMPSON
2 follow-up statements
000 
WWUS41 KBOX 160423
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1123 PM EST THU DEC 15 2005

...A FAST MOVING WINTER STORM WILL BRING A WINTRY MIX TO MUCH OF
SOUTHERN NEW ENGLAND OVERNIGHT AND FRIDAY MORNING...

.AN AREA OF LOW PRESSURE WILL DEEPEN AS IT MOVES FROM THE MID 
ATLANTIC STATES TOWARD NEW ENGLAND OVERNIGHT AND FRIDAY MORNING.
THIS WILL BRING SNOW...SLEET AND FREEZING RAIN TO THE REGION. THE
MOST SIGNIFICANT SNOWFALL WILL OCCUR ACROSS SOUTHWEST NEW
HAMPSHIRE... WHILE ANY SNOW OR SLEET ALONG SOUTHEAST COASTAL AREAS
SHOULD QUICKLY CHANGE TO RAIN EARLY IN THE MORNING.

NHZ011-015-161230-
/O.CON.KBOX.WS.W.0003.051216T0700Z-051216T2100Z/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
1123 PM EST THU DEC 15 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 AM TO 4 PM EST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 2 AM TO 4 PM EST
FRIDAY. 

SNOW WILL SPREAD INTO CHESHIRE AND HILLSBOROUGH COUNTIES OF
SOUTHWEST NEW HAMPSHIRE AFTER MIDNIGHT. THE SNOW MAY FALL HEAVY
AT TIMES FRIDAY MORNING BEFORE MIXING WITH SLEET OR FREEZING
RAIN. TOTAL ACCUMULATIONS OF 4 TO 7 INCHES IS LIKELY ACROSS THE
WARNING AREA. THE PRECIPITATION SHOULD TAPER OFF BY EARLY OR MID
AFTERNOON ON FRIDAY.

A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE
INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD. TRAVEL WILL BE
SLOW AT BEST ON WELL TREATED SURFACES...AND QUITE DIFFICULT ON
ANY UNPLOWED OR UNTREATED SURFACES.

$$

CTZ002>004-MAZ009-011-RIZ001-161230-
/O.CON.KBOX.WW.Y.0002.051216T0600Z-051216T1500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...BLANDFORD...SPRINGFIELD...
FOSTER...SMITHFIELD
1123 PM EST THU DEC 15 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY. 

SNOW AND SLEET WILL CONTINUE TO SPREAD INTO THE CONNECTICUT 
VALLEY...REACHING NORTHERN RHODE ISLAND BY AROUND 1 AM. AFTER AN
INCH OR TWO OF ACCUMULATION...THE SNOW AND SLEET WITH MIX WITH OR
CHANGE TO FREEZING RAIN THROUGHOUT THE ADVISORY AREA. THE MIXED
PRECIPITATION WILL LIKELY CHANGE TO RAIN BY MID MORNING. TRAVEL FOR
THE MORNING COMMUTE MAY BE QUITE DIFFICULT IN THE SPRINGFIELD AND
HARTFORD AREAS...AS WELL AS FOR LOCATIONS JUST NORTHWEST OF
PROVIDENCE.

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT.  ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS.

$$

MAZ002>006-008-010-012>014-026-NHZ012-161230-
/O.CON.KBOX.WW.Y.0002.051216T0700Z-051216T1900Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
CHESTERFIELD...AMHERST...NORTHAMPTON...MILFORD...WORCESTER...
FOXBORO...NORWOOD...CAMBRIDGE...AYER...MANCHESTER...NASHUA
1123 PM EST THU DEC 15 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM
EST FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EST
FRIDAY. 

SNOW WILL SPREAD INTO MUCH OF INTERIOR MASSACHUSETTS AND THE
MERRIMACK VALLEY OF NEW HAMPSHIRE BY 2 AM. THE SNOW WILL MIX WITH
SLEET OR FREEZING RAIN DURING THE COURSE OF THE MORNING.

TO THE WEST AND NORTH OF BOSTON BUT ALONG AND INSIDE THE
INTERSTATE 495 CORRIDOR...THE SNOW WILL LIKELY ACCUMULATE ONLY AN
INCH OR TWO BEFORE CHANGING TO SLEET OR FREEZING RAIN. THE SLEET
OR FREEZING RAIN WILL GIVE WAY TO JUST RAIN BY MID MORNING.

TO THE WEST AND NORTH OF INTERSTATE 495...THE SNOW WILL LIKELY
ACCUMULATE 2 TO 4 INCHES BEFORE CHANGING TO SLEET OR FREEZING
RAIN. THE PRECIPITATION WILL LIKELY CHANGE TO JUST RAIN SOUTH AND
EAST OF A NASHUA TO FITCHBURG TO GREENFIELD LINE BY MIDDAY. RAIN
MAY MAKE IT AS FAR NORTH AS MANCHESTER NEW HAMPSHIRE BY THE EARLY
AFTERNOON. THE TEMPERATURE MAY NEVER RISE ABOVE FREEZING ACROSS
LOCATIONS WEST OF FITCHBURG AND NORTH OF ROUTE 2 IN NORTHERN
MASSACHUSETTS.

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT.  ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS.

$$

EVT
000 
WWUS41 KBOX 160954
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
454 AM EST FRI DEC 16 2005

...A FAST MOVING WINTER STORM WILL BRING A WINTRY MIX TO MUCH OF
SOUTHERN NEW ENGLAND OVERNIGHT AND FRIDAY MORNING...

.A COASTAL STORM OVER NEW JERSEY WILL MOVE FROM LONG ISLAND SOUND TO
BOSTON DURING THIS AFTERNOON. THIS WILL CONTINUE A PERIOD OF MIXED
PRECIPITATION ACROSS SOUTHERN NEW ENGLAND THROUGH THE EARLY
AFTERNOON. 

NHZ011-015-161800-
/O.CAN.KBOX.WS.W.0003.000000T0000Z-051216T2100Z/
/O.EXB.KBOX.WW.Y.0002.000000T0000Z-051216T2100Z/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
454 AM EST FRI DEC 16 2005

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELED. 

SNOW AND SLEET THAT SPREAD INTO SOUTHWEST NEW HAMPSHIRE OVERNIGHT
WILL CHANGE TO FREEZING RAIN THIS MORNING. FREEZING RAIN WILL THEN
CONTINUE UNTIL MID AFTERNOON...THEN TAPER OFF. TEMPERATURES WILL
CLIMB TO THE LOWER 30S AT THEIR WARMEST. 

THE SNOW AND SLEET WILL ACCUMULATE 2 TO 4 INCHES ACROSS THE AREA. THE
FREEZING RAIN WILL THEN LEAVE A GLAZE OF ONE-QUARTER INCH OF ICE BY
THE TIME IT ENDS THIS AFTERNOON.

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT.  ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS AND
SIDEWALKS.  WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED
TO BE ESPECIALLY CAREFUL ON BRIDGES...OVERPASSES...AND UNTREATED
SURFACES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP.

$$

CTZ002>004-MAZ005-006-012>014-NHZ012-RIZ001-161700-
/O.EXT.KBOX.WW.Y.0002.000000T0000Z-051216T1700Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE...
MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...
MANCHESTER...NASHUA...FOSTER...SMITHFIELD
454 AM EST FRI DEC 16 2005

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON EST
TODAY. 

FREEZING RAIN WILL CONTINUE THIS MORNING ACROSS THE MERRIMACK
VALLEY...THE HILL COUNTRY FROM WORCESTER TO NORTHERN RHODE
ISLAND...AND THE NORTHERN PART OF CONNECTICUT. TEMPERATURES WILL
RISE ABOVE FREEZING DURING THE MORNING...AT WHICH TIME THE FREEZING
RAIN WILL CHANGE TO RAIN.

THE FREEZING RAIN WILL LEAVE A GLAZE OF ONE-QUARTER INCH OR LESS.
THIS WILL BE ENOUGH TO CREATE SLIPPERY SPOTS ON UNTREATED SURFACES. 
TRAVEL FOR THE MORNING COMMUTE MAY BE DIFFICULT IN THE
NASHUA...WORCESTER AND HARTFORD AREAS...AS WELL AS FOR LOCATIONS JUST
NORTHWEST OF PROVIDENCE.

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT.  ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS.

$$

MAZ002>004-008>011-026-161800-
/O.EXT.KBOX.WW.Y.0002.000000T0000Z-051216T2100Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...AYER
454 AM EST FRI DEC 16 2005

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

SLEET WILL TAPER OFF THIS MORNING...BUT FREEZING RAIN WILL CONTINUE
ACROSS WESTERN AND CENTRAL MASSACHUSETTS INTO THE AFTERNOON. THE
FREEZING RAIN WILL ACCUMULATE A GLAZE OF ONE-QUARTER INCH BEFORE
TAPERING OFF DURING MID AFTERNOON. THIS WILL BE ENOUGH TO CREATE
SLIPPERY SPOTS ON UNTREATED SURFACES. TRAVEL FOR THE MORNING COMMUTE
MAY BE DIFFICULT IN THE SPRINGFIELD...GREENFIELD...AND FITCHBURG
AREAS.

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT.  ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS.

$$

WTB/NS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm warning went out at Dec 15, 3:56 PM EST, 26 minutes earlier.

Area forecast discussion, Dec 15, 3:56 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
356 PM EST THU DEC 15 2005

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
COMING SOON.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
NOT MUCH SENSIBLE WEATHER THIS PERIOD BEHIND DEPARTING FRI STORM.
TRAILING S/WV FRI EVENING WILL USHER IN A REINFORCING SURGE OF
SEASONABLY COLD WX INTO THE REGION...WITH A BROAD LOW AMPLITUDE TROF
DOMINATING THE NORTHEAST SAT AND SUN. THIS WILL TRANSLATE TO DRY AND
SEASONABLY COLD WX THROUGH THE WEEKEND.

AS FOR MON THRU THU...MODELS IN OVERALL GD AGREEMENT DAYS 4 AND 5
(MON & TUE)...WITH A STRONG WRN RIDGE AND A PROGRESSIVE POSITIVELY
TILTED DOWNSTREAM TROF OVER THE EAST. ANY SFC DVLPMNT ASSOCIATED
WITH THIS TROF REMAINS WELL OFSHR...AS MID AND UPR TROF REMAIN OPEN
AND PROGRESSIVE. TROF PASSAGE TUE WILL RESULT IN A REINFORCING SURGE
OF COLD AIR. SO EXPECTING DRY WEATHER MON AND TUE WITH BELOW NORMAL
TEMPS...ESP TUE.

BY DAYS 6 & 7 (WED AND THU)...MODELS BEGIN TO DIVERGE ON THE LONG
WAVE PATTERN. THE 00Z GFS/UKMET AND CMC GLOBAL MAINTAIN THE LARGE
AMPLITUDE WESTERN RIDGE...WITH DOWNSTREAM TROF AMPLIFICATION OVER
THE EAST YIELDING CYCLOGENESIS OFF THE EASTERN SEABOARD THU. THE 00Z
ECMWF BREAKS DOWN THE WESTERN RIDGE WHICH RESULTS IN A MUCH FLATTER
EASTERN TROF AND WEAKER SFC DVLPMNT. HPC INFORMS ME THAT THE NCEP
ENS SUPPORT THE FLATTER 00Z ECMWF. IN ADDITION...LATEST 12Z GFS HAS
NOW FLOPPED TOWARD THE 00Z ECMWF. THEREFORE...MY CONFIDENCE IS BELOW
AVG IN A COASTAL STORM THU. ALTH GIVEN THE MAGNITUDE OF THE WESTERN
RIDGE...THINK THE 00Z ECMWF...NCEP ENS AND NOW 12Z GFS ARE TOO QUICK
BREAKING DOWN THIS LARGE AMPLITUDE FEATURE. THUS...LEANING TWD THE
00Z GFS/UKMET AND CMC GLOBAL SOLUTION. HWR...WITH THIS BEING A DAY 7
FCST...WILL MAINTAIN A DRY AND COLD FCST FOR WED AND THU...AND JUST
HAVE TO MONITOR TRENDS OF LATER MDL RUNS.

&&

.AVIATION...
COMING SOON.

&&

.MARINE...
IN THE SHORT TERM...COMING SOON.

FRI NIGHT AND BEYOND...POST FRONTAL WNDS FRI NGT MAY BRIEFLY TOUCH
GALE FORCE...ALTH FOR NOW CAPPED WNDS AT 30 KT. THEREAFTER...PROLONG
PERIOD OF WESTERLY FLOW THAT SHOULD AVERAGE 15-20 KT SAT THRU TUE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FOR CTZ002>004 FROM 1 AM FRIDAY TO 10
     AM FRIDAY.
MA...WINTER WEATHER ADVISORY FOR MAZ002>006-008-010-012>014-026
     FROM 2 AM FRIDAY TO 2 PM FRIDAY.
  ...WINTER WEATHER ADVISORY FOR MAZ009-011 FROM 1 AM FRIDAY TO 10
     AM FRIDAY.
  ...WIND ADVISORY FOR MAZ016-019 FROM 6 AM FRIDAY TO 3 PM FRIDAY.
  ...HIGH WIND WATCH FOR MAZ020>024 FROM 3 AM FRIDAY TO 3 PM FRIDAY.
NH...WINTER STORM WARNING FOR NHZ011-015 FROM 2 AM FRIDAY TO 4 PM
     FRIDAY.
  ...WINTER WEATHER ADVISORY FOR NHZ012 FROM 2 AM FRIDAY TO 2 PM
     FRIDAY.
RI...WINTER WEATHER ADVISORY FOR RIZ001 FROM 1 AM FRIDAY TO 10 AM
     FRIDAY.
  ...HIGH WIND WATCH FOR RIZ006>008 FROM 3 AM FRIDAY TO 3 PM FRIDAY.
MARINE...GALE WARNING FOR ANZ230>237 FROM 6 AM FRIDAY TO 2 PM FRIDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ230>237-250-254-255 FROM 1 AM
     FRIDAY TO 6 AM FRIDAY.
  ...GALE WARNING FOR ANZ250-254-255 FROM 6 AM FRIDAY TO 11 PM
     FRIDAY.
&&

SHORT TERM...THOMPSON
LONG TERM...NOCERA
AVIATION...THOMPSON
MARINE...THOMPSON/NOCERA
Hazardous weather outlook, Dec 15, 7:10 AM EST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
710 AM EST THU DEC 15 2005...UPDATED

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-161213-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
710 AM EST THU DEC 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT...
ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW
HAMPSHIRE...AND ALL OF RHODE OF ISLAND.

.DAY ONE...TODAY...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH WEDNESDAY
SNOW SLEET AND FREEZING RAIN WILL DEVELOP OVER MUCH OF THE INTERIOR
LATE TONIGHT. MIXED PRECIPITATION WILL CAUSE SLIPPERY CONDITIONS
FOR THE FRIDAY MORNING COMMUTE FROM BOSTON AND ITS NORTHERN AND
WESTERN SUBURBS WEST TO WORCESTER...SPRINGFIELD AND HARTFORD NORTH
INTO SOUTHWESTERN NEW HAMPSHIRE. ALL PRECIPITATION SHOULD CHANGE TO
RAIN BY MIDDAY SOUTH OF THE MASS PIKE AND ALONG IMMEDIATE COASTAL
LOCATIONS. MIXED PRECIPITATION INLAND WILL END BY EARLY
EVENING. SNOW ACCUMULATIONS SHOULD RANGE FROM 3 TO 5 INCHES IN
SOUTHWESTERN NEW HAMPSHIRE TO 2 TO 4 INCHES NORTH OF THE MASS PIKE...
TO GENERALLY AN INCH OR LESS ELSEWHERE. IN ADDITION A GLAZE
ACCUMULATION OF ONE QUARTER INCH OR LESS IS POSSIBLE ACROSS FAR
NORTHERN CONNECTICUT...CENTRAL AND WESTERN MASSACHUSETTS AS WELL
AS SOUTHWESTERN NEW HAMPSHIRE.

GALE FORCE WINDS WITH SOUTHEASTERLY WIND GUSTS FROM 40 OR 45 KT
MAY OCCUR ON THE COASTAL WATERS FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY REPORTS OF PRECIPITATION
TYPE CHANGES...SNOWFALL AMOUNTS OF 2 INCHES OR MORE AND GLAZE
ACCUMULATIONS BEGINNING LATE TONIGHT AND CONTINUING THROUGH
FRIDAY.

STRAUSS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 10:25 AM ESTWinter Storm WatchBOXCheshire, Hillsborough18 hr
Dec 15, 4:22 PM ESTWinter Weather AdvisoryBOXCheshire, Hillsborough24 hr

Nearby

Winter Storm Warnings in New Hampshire, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.